Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 11, NWS Tulsa, OK

April 19, 20234 counties in Arkansas; 20 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 19, 2023, 3:17 AM CDT for 4 counties in Arkansas; 20 counties in Oklahoma. It took effect at Apr 19, 2023, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2023, 3:17 AM CDT (08:17 UTC)
In effect from
Apr 19, 2023, 1:00 PM CDT
Expired
Apr 20, 2023, 7:00 AM CDT
In force
18 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS74 KTSA 190817
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
317 AM CDT Wed Apr 19 2023

ARZ001-002-010-011-019-020-029-OKZ054>076-191630-
/O.NEW.KTSA.WI.Y.0011.230419T1800Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
317 AM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 AM CDT Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
5 follow-up statements
481 
WWUS74 KTSA 191704
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1204 PM CDT Wed Apr 19 2023

ARZ001-002-010-011-019-020-029-OKZ054>076-200600-
/O.CON.KTSA.WI.Y.0011.230419T1800Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
1204 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 AM CDT Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
557 
WWUS74 KTSA 200205
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
905 PM CDT Wed Apr 19 2023

ARZ001-002-010-011-019-020-029-OKZ054>076-201015-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
905 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 AM CDT Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
762 
WWUS74 KTSA 200400
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1100 PM CDT Wed Apr 19 2023

OKZ054>058-201200-
/O.UPG.KTSA.WI.Y.0011.000000T0000Z-230420T1200Z/
/O.NEW.KTSA.HW.W.0002.230420T0400Z-230420T0600Z/
/O.NEW.KTSA.WI.Y.0012.230420T0600Z-230420T1200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Miami
1100 PM CDT Wed Apr 19 2023

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph with
  gusts up to 60 mph. For the Wind Advisory, south winds 25 to 30
  mph with gusts up to 45 mph expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Ottawa 
  Counties.

* WHEN...For the High Wind Warning, until 1 AM CDT Thursday. For 
  the Wind Advisory, until 7 AM CDT Thursday.

* IMPACTS...Sustained wind speeds of at least 40 mph or gusts of 
  58 mph or more will lead to property damage.

* ADDITIONAL DETAILS...Strong and potentially damaging winds will
  impact parts of northeast Oklahoma near the Kansas border
  through 1 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ059>076-201200-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawnee, Tulsa, Claremore, Pryor, 
Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1100 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 AM CDT Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
588 
WWUS74 KTSA 200444
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1144 PM CDT Wed Apr 19 2023

OKZ054>058-201200-
/O.CAN.KTSA.HW.W.0002.000000T0000Z-230420T0600Z/
/O.EXT.KTSA.WI.Y.0012.230420T0444Z-230420T1200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Miami
1144 PM CDT Wed Apr 19 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Ottawa 
  Counties.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Sustained wind speeds of at least 40 mph or gusts of 
  58 mph or more will lead to property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ059>076-201200-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawnee, Tulsa, Claremore, Pryor, 
Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1144 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 AM CDT Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
379 
WWUS74 KTSA 201152
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
652 AM CDT Thu Apr 20 2023

ARZ001-002-010-011-019-020-029-OKZ059>076-201300-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-230420T1200Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawnee, Tulsa, Claremore, Pryor, 
Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
652 AM CDT Thu Apr 20 2023

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Wind gusts are trending down and the wind advisory will be allowed
to expire. A few isolated gusts near 40 mph will remain possible 
for the next hour or so. 

$$

OKZ054>058-201300-
/O.EXP.KTSA.WI.Y.0012.000000T0000Z-230420T1200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Miami
652 AM CDT Thu Apr 20 2023

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Wind gusts are trending down and the wind advisory will be allowed
to expire. A few isolated gusts near 40 mph will remain possible 
for the next hour or so.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:15 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 19, 3:15 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
315 AM CDT Wed Apr 19 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 315 AM CDT Wed Apr 19 2023

Another warm and breezy day across the region today as a surface
low deepens over southeast Colorado during the day. Gusts of 40
plus mph will be likely this afternoon as strong low level flow
looks to stay over much of eastern Oklahoma and northwest
Arkansas. Therefore, will issue a Wind Advisory beginning this
afternoon across much of the area. Later this afternoon, a dryline
is expected to move east into north central Oklahoma and extending
southwestward into northwest Texas. Subsequently, a shortwave
trough is progged to eject out of the Southwest CONUS and into the
Plains by late afternoon which could provide enough support atop
the dryline to overcome the substantial cap in place to initiate a
storm or two late this afternoon. Hi-res guidance indicates some
increased convergence is possible along a dryline bulge near the
deepening surface low across south central Kansas and north
central Oklahoma. This will be the most likely area for storm
development that would have potential to affect parts of the
forecast area this evening. If a storm can develop, severe
weather will be likely with very large hail and possibly a
tornado.

Bowlan

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 315 AM CDT Wed Apr 19 2023

Any storms that develop along the dryline and potentially move
into northeast Oklahoma this evening will likely weaken after
sunset as inhibition builds back in across much of eastern
Oklahoma and the dryline retreats westward. Focus will then shift
to the overnight hours. WInd gusts are expected to maintain or
intensify during the overnight hours as the surface low begins to
shift eastward and a 50-60 knot low level jet develops overhead.
Therefore will maintain the wind advisory into the night, when
many of the strongest gusts will likely occur. The aforementioned
trough will also continue to translate eastward overnight, aiding
in driving a cold front into the region. Thunderstorms will likely
develop along the front in eastern Kansas during the evening and
grow upscale into a southeastward moving line throughout the
night. The front is expected to approach northeastern Oklahoma
just before sunrise Thursday. Severe hazards will be possible as
storms move into the region Thursday morning as well, with
elevated hail storms being the main threat, though is any surface
based development maintains itself along the leading edge of the
front, a QLCS tornado threat could also evolve, owing to the
large low level shear in place. The line is then forecast to
weaken shortly after sunrise as the low level jet weakens and
convergence along the frontal circulation weakens enough to not
overcome the large cap in place. Some elevated showers/storms will
still be possible behind the front, with less of a severe threat
through the morning hours.

The front will continue to progress southeastward throughout the
morning and into the afternoon, becoming placed across southeast
Oklahoma into west central Arkansas by early afternoon. An
increasingly unstable atmosphere will lead to redevelopment of
thunderstorms along the frontal zone Thursday afternoon, with the
severe risk increasing during this time as well. Large hail will
again be the primary threat, though a tornado or two will remain
possible ahead of the boundary. Storms should quickly shift south
and east of the region as the frontal boundary moves south of the
Red River. Cooler temperatures will follow the front, though still
close to normal for this time of year.

The main trough axis will be slow to exit the area, with another
wave expected to dive south down the backside of the large scale
trough on Friday. This could lead to more shower and isolated
thunderstorm activity, mainly across southeast Oklahoma and
western Arkansas. Severe weather is not expected on Friday. The
main mid level trough axis will finally shift east Friday evening,
pushing the main frontal boundary through the region. Much
cooler, below normal temps are expected for the weekend. Some
locations across the north will see another freeze possible both
Saturday and Sunday mornings as Canadian high pressure settles
nearby. Guidance has shifted a little north and east with the
center of the high which could save a larger part of the area
seeing freezing temperatures. An active period of rain/storm
chances looks likely beginning Sunday and heading into the middle
part of next week as a series of shortwaves moves through the
Plains. Guidance differs on the timing and placement at this
range, but at least a period of increased rain chances appears
likely for several days next week.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Wed Apr 19 2023

Gusty winds continue overnight with expanding low clouds and MVFR
ceilings late tonight through sunrise. MVFR ceilings prevail
through morning with an early afternoon rise into VFR levels.
Winds remain strong and gusty area wide. Isolated to scattered
convection may develop west of the local region by evening but
chances are low that any of these storms advance eastward far
enough to impact terminals. The focus will then be toward the
advancing cold front which will move into NE OK just beyond this
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  60  74  48 /  10  40  50  20
FSM   84  64  76  54 /  10  10  80  60
MLC   81  62  74  50 /  10  20  70  40
BVO   85  54  74  41 /  10  60  30  10
FYV   81  61  72  48 /  10  10  80  40
BYV   81  63  72  49 /  10  10  80  50
MKO   81  61  73  50 /   0  20  70  30
MIO   80  61  72  46 /   0  40  60  20
F10   82  59  74  48 /  10  30  60  30
HHW   79  65  77  57 /  10  10  80  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 1 PM this afternoon to 7 AM CDT Thursday for
     OKZ054>076.

AR...Wind Advisory from 1 PM this afternoon to 7 AM CDT Thursday for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...07
Hazardous weather outlook, Apr 18, 4:55 PM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Tue Apr 18 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Tue Apr 18 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Southerly winds will continue through tonight, with gust to near 40 mph
possible across parts of northeast Oklahoma into the evening, and
across the higher terrain of far eastern Oklahoma and northwest
Arkansas overnight. Elevated fire weather concerns will continue
across parts of the area into the evening, with the area of
greatest concern remaining along and west of Highway 75 in
northeast Oklahoma. Fire weather conditions will will improve
tonight as humidity levels rise.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Warm and Windy conditions are expected again on Wednesday, leading
to more fire weather concerns across the region, although low level
moisture will continue to increase during this time. Gusts to near
40 mph will be likely.

A few storms could move into the area from central Oklahoma
Wednesday evening, though coverage is expected to be sparse if any.
Thunderstorm chances return across northeast Oklahoma late Wednesday
night along an approaching cold front.

Better thunderstorm coverage is expected as the front moves into
southeast Oklahoma and west central Arkansas Thursday afternoon.
Given a moist and unstable air-mass, a few of these storms will
likely be severe with large hail and damaging winds the primary
concern.

Gusty northerly winds will follow the passage of a couple fronts on
Thursday and Friday, with a few more showers/storms possible on
Friday along the secondary frontal boundary. Cooler and continued
windy conditions will follow for the weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:49 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee21 min

Nearby

Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.